Alert archive / New Jersey / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 65, NWS New York, NY

August 8, 2019Bergen County, Passaic County, New Jersey; Rockland County, New York

NWS New York, NY issued this severe thunderstorm warning at Aug 8, 2019, 7:11 PM EDT for Bergen County, Passaic County, New Jersey; Rockland County, New York. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2019, 7:11 PM EDT (23:11 UTC)
Expired
Aug 8, 2019, 7:47 PM EDT
In force
36 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bergen County, NJ, Passaic County, NJ, Rockland County, NY

The radar

The Brookhaven radar (KOKX), 115 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 8, 4:43 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2019-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2019-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

477 
WUUS51 KOKX 082311
SVROKX
NJC003-031-NYC087-090000-
/O.NEW.KOKX.SV.W.0065.190808T2311Z-190809T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
711 PM EDT Thu Aug 8 2019

The National Weather Service in Upton NY has issued a

* Severe Thunderstorm Warning for...
  Central Passaic County in northeastern New Jersey...
  Bergen County in northeastern New Jersey...
  Rockland County in southeastern New York...

* Until 800 PM EDT.

* At 711 PM EDT, a severe thunderstorm was located over Bloomingdale,
  or over Pompton Lakes, moving east at 30 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* This severe thunderstorm will be near...
  Wayne around 720 PM EDT.
  Suffern around 725 PM EDT.
  Paterson and Ramsey around 730 PM EDT.
  Ridgewood around 735 PM EDT.
  Paramus and Nanuet around 740 PM EDT.
  Hackensack and Pearl River around 745 PM EDT.
  Bergenfield and Nyack around 750 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4115 7436 4113 7389 4097 7390 4085 7395
      4093 7429 4097 7428 4098 7430 4100 7430
      4101 7439 4103 7441
TIME...MOT...LOC 2311Z 282DEG 25KT 4104 7431 

HAIL...0.75IN
WIND...60MPH
 
$$

PW
2 follow-up statements
685 
WWUS51 KOKX 082337
SVSOKX

Severe Weather Statement
National Weather Service New York NY
737 PM EDT Thu Aug 8 2019

NJC003-031-NYC087-090000-
/O.CON.KOKX.SV.W.0065.000000T0000Z-190809T0000Z/
Passaic NJ-Bergen NJ-Rockland NY-
737 PM EDT Thu Aug 8 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EAST CENTRAL PASSAIC...BERGEN AND ROCKLAND COUNTIES...

At 736 PM EDT, a severe thunderstorm was located over Ridgewood,
moving east at 30 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

This severe storm will be near...
  Paramus and Nanuet around 740 PM EDT.
  Hackensack and Pearl River around 745 PM EDT.
  Bergenfield and Tappan around 750 PM EDT.
  Englewood around 755 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4114 7415 4113 7389 4097 7390 4085 7395
      4093 7429 4097 7428 4098 7430 4100 7430
      4102 7429 4108 7419
TIME...MOT...LOC 2336Z 285DEG 25KT 4100 7409 

HAIL...0.75IN
WIND...60MPH
 
$$

PW
893 
WWUS51 KOKX 082347
SVSOKX

Severe Weather Statement
National Weather Service New York NY
747 PM EDT Thu Aug 8 2019

NJC003-031-NYC087-082357-
/O.CAN.KOKX.SV.W.0065.000000T0000Z-190809T0000Z/
Passaic NJ-Bergen NJ-Rockland NY-
747 PM EDT Thu Aug 8 2019

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PASSAIC...BERGEN
AND ROCKLAND COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened.
moved out of the warned area. Therefore, the warning has been 
cancelled.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
northeastern New Jersey...and southeastern New York.

LAT...LON 4114 7415 4113 7389 4097 7390 4085 7395
      4093 7429 4097 7428 4098 7430 4100 7430
      4102 7429 4108 7419
TIME...MOT...LOC 2344Z 282DEG 25KT 4098 7399 

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 5:39 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Aug 8, 5:39 PM EDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service New York NY
539 PM EDT Thu Aug 8 2019

.SYNOPSIS...
A cold front moves through the region tonight. High pressure
builds in Friday and dominates the weather through this
weekend. A cold front approaches Monday and moves through Monday
night. The front stalls near the region on Tuesday as a wave of
low pressure moves along it into Wednesday.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Severe thunderstorm watch now in effect through midnight for
portions of the Lower Hudson Valley, northeastern New Jersey and
Connecticut. MCS moving through central New York and
Pennsylvania has maintained its organization as it moves
eastward. The air mass ahead of it remains unstable, and with
steep low level lapse rates and high DCAPE, should help to
maintain potential for damaging wind gusts. Eventually, the loss
of diurnal heating and the marine influence will lead to its
weakening as it moves east of the watch area.

Otherwise, expected a cold front to move into the northwestern
zones around 03Z and through the remainder of the region
tonight, maybe exiting the far eastern zones 10Z to 12Z Friday.

There is a moderate risk for rip current development at ocean
beaches through this evening.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Cyclonic flow will dominate Friday and Friday night as the
closed upper low continues to slowly track southeast, and a
ridge builds over the southern plains and into the northern
mountain states. At the surface, high pressure will slowly build
over the upper midwest into the Ohio Valley through Friday
night. While temperatures will remain near seasonal normals,
much drier air will be across the area Friday and Friday night
with comfortable humidity levels.

There is a moderate risk for rip current development at ocean
beaches on Friday.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Models are in excellent agreement through the weekend. An
anomalous upper low moves across southeast Canada and northern
New England on Saturday. This system carves out an upper trough
over the region. The upper low and trough lift north towards the
Canadian Maritimes Sunday. As this occurs, another upper low
moves out of central Canada and digs towards southeast Canada.
Flow aloft late in the weekend into early next week should be
northwesterly. Uncertainty increases Tuesday and Wednesday as a
shortwave may swing around the base of the mean upper trough.

Surface high pressure will dominate the weather across the Tri-
State this weekend. High temperatures will be near normal in
the upper 70s to lower 80s both days. Dew points on Saturday are
likely to drop into the lower 50s and possibly upper 40s in a
few spots. Low temperatures Saturday night will fall into the
50s inland and lower to middle 60s elsewhere. Dew points may end
up a bit higher on Sunday in the middle and upper 50s. These
values are relatively low compared to seeing values in the upper
60s and lower 70s as we have much of the summer.

The surface high moves offshore Sunday night into Monday. The
next cold front will quickly approach Monday and should cross
the region Monday night. Warmer and more humid conditions return
ahead of the front with highs in the middle and upper 80s.
Numerical models differ on the amplitude of the height field
with the front. The GFS has a more defined shortwave trough
whereas the ECMWF shows a more ridging. In either case, the cold
front will have little moisture to work with and have elected
for a slight chance PoP Monday afternoon and evening.

The front should stall nearby late Monday night into Wednesday.
Forecast confidence decreases significantly this time period as
a wave of low pressure may develop along the stalled boundary.
The timing of this feature in the models differs run to run and
it is quite possible there are convective feedback issues as
well. The 12z ECMWF is the quickest to bring the wave of low
pressure in with much of the precipitation occurring
Tuesday/Tuesday night. The 12z GFS is slower and has
precipitation occurring late Tuesday night into the first half
of Wednesday. Ensembles indicate either of these solutions are
plausible. The main take home message here is that a period of
unsettled weather is possible at some point Tuesday or
Wednesday.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
A cold front moves through tonight. High pressure builds
Friday.

Line of showers and strong thunderstorms is approaching KSWF
from the NW as of 2130Z. These thunderstorms are expected to
affect KSWF between 22-23Z. Therefore, have added a TEMPO group
for TSRA. Winds could gust to 40 kt with these storms. However,
these storms may weaken as they they continue moving toward
KSWF. So, will continue to monitor this line and issue
amendments if improvements are seen. Will also monitor these
storms to see if they will affect metro terminals. VCTS
continues for metro terminals between 23-01Z. Otherwise, VFR
conditions are expected through the TAF period.

SW winds continue for the evening. Gusts 15-25kt are expected
at times, mainly near the coast and NYC metro. SW winds lighten
this evening, and shift to the W/NW after midnight. These W/NW
winds persist Friday morning.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component fcsts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Cannot rule out an unscheduled amendment
for isolated/scattered thunderstorms late this afternoon or
evening.

KLGA TAF Comments: Cannot rule out an unscheduled amendment
for isolated/scattered thunderstorms late this afternoon or
evening.

KEWR TAF Comments: Cannot rule out an unscheduled amendment
for isolated/scattered thunderstorms late this afternoon or
evening.

KTEB TAF Comments: Cannot rule out an unscheduled amendment
for isolated/scattered thunderstorms late this afternoon or
evening.

KHPN TAF Comments: Cannot rule out an amendment for
isolated/scattered thunderstorms late this afternoon or evening.

KISP TAF Comments: Cannot rule out an unscheduled amendment
for an isolated shower this evening.

.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.Friday afternoon-Sunday...VFR.
.Monday...Mainly VFR, except possible MVFR in a late
day/evening shower or thunderstorm.
.Tuesday...MVFR or lower in a chance of showers.

&&

.MARINE...
A strengthening southwest flow Thursday afternoon was allowed
for ocean seas to build, and with the southwest flow continuing
into tonight, ahead of a cold front that will move through
tonight, ocean seas will likely build to around 5 feet. The cold
front passes through the eastern waters late tonight into early
Friday morning. So ocean seas east of Moriches Inlet may not
subside below 5 feet until Friday morning. A small craft
advisory for hazardous seas has been posted through tonight for
the waters west of Moriches Inlet, and to 15Z Friday to the
east.

Winds and seas will then remain below SCA levels the remainder
of Friday and through Friday night.

A weak pressure gradient will exist over the waters Saturday
through Monday. Winds and seas will remain below SCA levels. A
wave of low pressure is possible on Tuesday and there could be
an increase in winds and seas. However, they should stay below
SCA levels.

&&

.HYDROLOGY...
No hydrologic impacts expected through early next week.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) remains off
the air.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory for hazardous seas until 6 AM EDT Friday
     for ANZ353-355.
     Small Craft Advisory for hazardous seas until 11 AM EDT Friday
     for ANZ350.

&&

SYNOPSIS...DS/MET
NEAR TERM...MD/MET
SHORT TERM...MET
LONG TERM...DS
AVIATION...JP/PW
MARINE...DS/MET
HYDROLOGY...DS/MET
EQUIPMENT...
Hazardous weather outlook, Aug 8, 7:00 PM EDT, 11 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
700 PM EDT Thu Aug 8 2019

CTZ005>007-009>011-NJZ002-004-103-104-NYZ068>071-092300-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Southern Fairfield-Southern New Haven-Southern Middlesex-
Western Passaic-Eastern Passaic-Western Bergen-Eastern Bergen-Putnam-
Rockland-Northern Westchester-Southern Westchester-
700 PM EDT Thu Aug 8 2019

...SEVERE THUNDERSTORM WATCH 563 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

CTZ008-012-NJZ006-105>108-NYZ067-072>075-078>081-176>179-092300-
Northern New London-Southern New London-Hudson-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northwestern Suffolk-Northeastern Suffolk-Southwestern Suffolk-
Southeastern Suffolk-Northern Queens-Northern Nassau-Southern Queens-
Southern Nassau-
700 PM EDT Thu Aug 8 2019

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ330-335-338-340-345-350-353-355-092300-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
700 PM EDT Thu Aug 8 2019

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 8, 1:54 PM EDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
154 PM EDT THU AUG 08 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     FLASH FLOOD      CALDWELL                40.84N  74.28W
08/07/2019                   ESSEX              NJ   EMERGENCY MNGR

            ROSELAND AVENUE CLOSE IN BOTH DIRECTIONS

&&

JE
Local storm report, Aug 8, 1:57 PM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
157 PM EDT THU AUG 08 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     FLASH FLOOD      LIVINGSTON              40.79N  74.32W
08/07/2019                   ESSEX              NJ   EMERGENCY MNGR

            INTERSECTION OF BELMONT DRIVE AND SOUTH ASHBY CLOSED
            DUE TO FLOODING

&&

JE
Local storm report, Aug 8, 1:59 PM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
159 PM EDT THU AUG 08 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     MARINE TSTM WIND 1 S TOTTENVILLE         40.51N  74.23W
08/07/2019  M42 MPH          RICHMOND           NY   WXFLOW

            PERTH AMBOY WXFLOW

0247 PM     TSTM WND DMG     SPRINGFIELD             40.70N  74.33W
08/07/2019                   UNION              NJ   LAW ENFORCEMENT

            MULTIPLE TREES AND WIRES DOWN IN SPRINGFIELD NJ.

0247 PM     TORNADO          SPRINGFIELD             40.70N  74.33W
08/07/2019                   UNION              NJ   EMERGENCY MNGR

            BRIEF TOUCHDOWN NEAR SPRINGFIELD AVE AND ROUTE 22 IN
            SPRINGFIELD NJ. CONFIRMED BY EMERGENCY MANAGEMENT AND
            MEDIA. RADAR ESTIMATED WINDS 70 MPH WITH A RATING OF
            EF0.

0300 PM     FLASH FLOOD      1 SE HARRISON           40.73N  74.14W
08/07/2019                   ESSEX              NJ   BROADCAST MEDIA

            MEDIA REPORTS FLOODING ON RAYMOND BLVD WITH CARS
            STRANDED.

0305 PM     FLASH FLOOD      FAIRVIEW                40.82N  74.01W
08/07/2019                   BERGEN             NJ   SOCIAL MEDIA

            CAR STRANDED IN HIGH WATER ON 91ST ST WEST OF TONNELLE
            AVE.

0315 PM     TSTM WND DMG     ENGLEWOOD CLIFFS        40.88N  73.95W
08/07/2019                   BERGEN             NJ   TRAINED SPOTTER

            TREE FELL ON CAR WITH ONE PERSON TRAPPED INSIDE.
            RELAYED FROM ENGLEWOOD PD.

0317 PM     FLASH FLOOD      LITTLE FALLS            40.88N  74.22W
08/07/2019                   PASSAIC            NJ   RIVER GAGE

            PECKMAN RIVER AT LITTLE FALLS REACHED MINOR FLOOD STAGE

0320 PM     FLASH FLOOD      CALDWELL                40.84N  74.28W
08/07/2019                   ESSEX              NJ   EMERGENCY MNGR

            ROSELAND AVENUE CLOSE IN BOTH DIRECTIONS

0330 PM     FLASH FLOOD      CALDWELL                40.84N  74.27W
08/07/2019                   ESSEX              NJ   EMERGENCY MNGR

            BLOOMFIELD AVENUE CLOSED BETWEEN FOREST AVENUE AND
            PERSONETTE AVENUE

0332 PM     FLASH FLOOD      JERSEY CITY             40.71N  74.06W
08/07/2019                   HUDSON             NJ   SOCIAL MEDIA

            ROUTE 1 AND 9/TONNELLE AVENUE ALL LANES CLOSED DUE TO
            FLOODING.

0339 PM     FLASH FLOOD      1 ENE LIVINGSTON        40.79N  74.31W
08/07/2019                   ESSEX              NJ   EMERGENCY MNGR

            ROYAL AVENUE CLOSED WITH A CAR STUCK IN WATER

0429 PM     FLASH FLOOD      JERSEY CITY             40.71N  74.06W
08/07/2019                   HUDSON             NJ   SOCIAL MEDIA

            MANHATTAN AVENUE CLOSED DUE TO FLOODING.

0520 PM     LIGHTNING        1 ESE FLATLANDS         40.62N  73.93W
08/07/2019                   KINGS              NY   BROADCAST MEDIA

            FIRE IN THE ATTIC OF A TWO-STORY HOUSE AFTER BEING
            STRUCK BY LIGHTNING ON E 51ST STREET.

0522 PM     TSTM WND DMG     CROWN HEIGHTS           40.67N  73.94W
08/07/2019                   KINGS              NY   FIRE DEPT/RESCUE

            LARGE TREE DOWN

0524 PM     MARINE TSTM WIND 8 S SEAGATE             40.47N  74.01W
08/07/2019  M51 MPH          ANZ338             NY   WXFLOW

            GUST TO 44 KT ON SANDY HOOK WXFLOW

0535 PM     LIGHTNING        WOODCLIFF LAKE          41.03N  74.06W
08/07/2019                   BERGEN             NJ   TRAINED SPOTTER

            HOUSE STRUCK BY LIGHTNING

0537 PM     FLASH FLOOD      LIVINGSTON              40.79N  74.32W
08/07/2019                   ESSEX              NJ   EMERGENCY MNGR

            INTERSECTION OF BELMONT DRIVE AND SOUTH ASHBY CLOSED
            DUE TO FLOODING

0540 PM     FLASH FLOOD      BAY TERRACE             40.56N  74.13W
08/07/2019                   RICHMOND           NY   FIRE DEPT/RESCUE

            CAR STRANDED IN HIGH WATER NEAR AMBOY RD.

0601 PM     FLASH FLOOD      BAYONNE                 40.66N  74.11W
08/07/2019                   HUDSON             NJ   SOCIAL MEDIA

            AVENUE C BETWEEN 7 AND 8TH STREET CLOSED DUE TO
            FLOODING.

0620 PM     LIGHTNING        1 NNW VALLEY COTTAGE    41.12N  73.95W
08/07/2019                   ROCKLAND           NY   TRAINED SPOTTER

            ELECTRIC POLE STRUCK BY LIGHTNING WITH PRIMARY WIRES
            DOWN AND ON FIRE AT KINGS HIGHWAY AND MILLER ROAD

0630 PM     TSTM WND DMG     RYE                     40.95N  73.68W
08/07/2019                   WESTCHESTER        NY   BROADCAST MEDIA

            TREES DOWN ONTO ROADWAY NEAR THE RYE METRO NORTH
            STATION RESULTING IN HUNDREDS WITHOUT POWER

0645 PM     MARINE TSTM WIND 3 NNW BAYVILLE          40.96N  73.58W
08/07/2019  M40 MPH          ANZ335             NY   BUOY

            GUST TO 35 KT AT BUOY 44040

0704 PM     MARINE TSTM WIND 1 ESE ROUND BEACH       41.08N  73.38W
08/07/2019  M40 MPH          ANZ335             CT   MESONET

            A MARINE THUNDERSTORM WIND GUST MEASURED AT 35 KNOTS

&&

JE
Special weather statement, Aug 8, 5:26 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service New York NY
526 PM EDT Thu Aug 8 2019

NYZ067-082230-
Orange-
526 PM EDT Thu Aug 8 2019

...A STRONG THUNDERSTORM WILL AFFECT ORANGE COUNTY...

At 525 PM EDT, a strong thunderstorm was located near Maplewood, or
near Monticello, moving southeast at 45 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Newburgh, Middletown, Port Jervis, Monroe, Walden, West Point,
Warwick, Goshen, Howells, New Windsor, Gardnertown, Chester,
Montgomery, Greenwood Lake and Florida.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
northeastern New Jersey...and southeastern New York.

LAT...LON 4149 7476 4150 7448 4157 7442 4163 7426
      4160 7425 4158 7413 4161 7413 4161 7407
      4158 7405 4158 7395 4151 7400 4146 7400
      4142 7397 4133 7398 4120 7424 4120 7437
      4136 7469 4143 7474 4143 7476
TIME...MOT...LOC 2125Z 305DEG 31KT 4161 7475

DS
Special weather statement, Aug 8, 6:31 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service New York NY
631 PM EDT Thu Aug 8 2019

NJZ002-004-103>106-NYZ069-082315-
Eastern Essex-Western Bergen-Western Passaic-Western Essex-Eastern
Bergen-Eastern Passaic-Rockland-
631 PM EDT Thu Aug 8 2019

...A STRONG THUNDERSTORM WILL AFFECT PASSAIC...BERGEN...NORTHERN
ESSEX AND ROCKLAND COUNTIES...

At 630 PM EDT, a strong thunderstorm was located over Franklin, or 9
miles northeast of Newton, moving southeast at 50 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Paterson, Passaic, Wayne, Bloomfield, Hackensack, Paramus, West
Milford, Ridgewood, Rutherford, Nanuet, Ramsey, Ringwood, Pompton
Lakes, Suffern and Caldwell.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
northeastern New Jersey...and southeastern New York.

LAT...LON 4107 7449 4109 7450 4120 7437 4114 7423
      4109 7389 4098 7395 4075 7417 4082 7434
      4086 7432 4087 7434 4090 7433 4089 7428
      4091 7427 4093 7429 4097 7428 4100 7430
      4103 7442 4102 7443 4105 7445 4104 7450
TIME...MOT...LOC 2230Z 294DEG 43KT 4111 7459

DS
Special weather statement, Aug 8, 7:09 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service New York NY
709 PM EDT Thu Aug 8 2019

CTZ006-007-010-090000-
Northern New Haven-Northern Middlesex-Southern New Haven-
709 PM EDT Thu Aug 8 2019

...A STRONG THUNDERSTORM WILL AFFECT NEW HAVEN AND NORTHERN MIDDLESEX
COUNTIES...

At 708 PM EDT, a strong thunderstorm was located over Woodbury
Center, or near Southbury, moving east at 45 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
New Haven, Waterbury, Meriden, Middletown, Wallingford, Naugatuck,
Guilford, Southbury, Wolcott, East Hampton, Durham, Hamden, Cheshire,
Branford and North Haven.

LAT...LON 4158 7246 4125 7286 4148 7332 4151 7330
      4151 7316 4156 7316 4157 7309 4161 7305
      4164 7298 4164 7294 4156 7295 4156 7288
      4155 7285 4157 7284 4155 7282 4157 7280
      4158 7275 4163 7271 4164 7263 4165 7250
TIME...MOT...LOC 2308Z 285DEG 39KT 4157 7319

PW

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 6:31 PM EDTSpecial Weather StatementOKXBergen, Essex, Passaic44 min
Aug 8, 7:19 PM EDTSevere Thunderstorm WarningOKXBergen, Essex, Hudson, Passaic, Union41 min
Aug 8, 7:59 PM EDTSevere Thunderstorm WarningOKXBergen, Essex, Hudson, Union21 min
Aug 7, 8:43 PM EDTSpecial Marine WarningOKX45 min
Aug 8, 3:19 PM EDTSmall Craft Advisory for Hazardous SeasOKX13 hr
Aug 8, 5:26 PM EDTSpecial Weather StatementOKXOrange64 min
Aug 8, 6:15 PM EDTSevere Thunderstorm WarningOKXOrange, Putnam, Rockland, Westchester60 min
Aug 8, 7:15 PM EDTSpecial Weather StatementOKXWestchester45 min
Aug 8, 7:45 PM EDTSpecial Weather StatementOKXBronx, Kings, Nassau, New York, Queens60 min

Nearby

Severe Thunderstorm Warnings in New Jersey, 2019Severe Thunderstorm Warnings in New York, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.